Wyoming, 2011

High Wind in Wyoming, January 12 to 13, 2011

January 12 to 13, 2011 · NWS CYS · 5 events in 4 counties and zones

The combination of a strong low level pressure gradient and high winds aloft produced strong gust winds across the wind prone areas of southeast Wyoming.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

The combination of a strong low level pressure gradient and high winds aloft produced strong gust winds across the wind prone areas of southeast Wyoming.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jan 12, 10:06 AM MST, 4 hours 20 minutes earlier.

Area forecast discussion, Jan 12, 10:06 AM MST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1006 AM MST WED JAN 12 2011

.UPDATE...ALTHOUGH IT LOOKS LIKE A MARGINAL EVENT UPGRADED HIGH
WIND WATCH TO A HIGH WIND WARNING FOR THE USUAL WINDY AREAS.

&&

.PREV DISCUSSION... /ISSUED 237 AM MST WED JAN 12 2011/

SHORT TERM...TODAY THROUGH FRIDAY...CURRENT OBSERVATIONS ACROSS
THE REGION SHOW VERY COLD TEMPS REMAINING OVER THE AREA TONIGHT
AS THE ARCTIC HIGH PRESSURE REMAINS NEARLY STATIONARY ACROSS THE
HIGH PLAINS. THE COLDEST TEMPS HAVE BEEN ACROSS THE LOWER VALLEYS
OF FAR EASTERN WYOMING AND WESTERN NEBRASKA WHERE
DOUGLAS...CHADRON...AND ALLIANCE HAVE REPORTED TEMPS AROUND 15
DEGREES BELOW ZERO EARLY THIS MORNING. IT IS SLIGHTLY WARMER TO THE
WEST OF THE LARAMIE RANGE AROUND RAWLINS WITH AN INCREASING
SOUTHWEST WIND KEEPING TEMPS IN THE TEENS FOR NOW. WESTERN
NEBRASKA HAS OBSERVED WIND CHILLS AROUND 25 BELOW ZERO
EARLIER...BUT WINDS HAVE BECOME CALM ACROSS MOST OF THE AREA DUE
TO THE SURFACE HIGH MOVING OVER THE PLAINS. THIS MORNING SHOULD BE
THE LAST OF THE BITTER COLD TEMPS FOR AT LEAST SEVERAL DAYS WITH
MODELS SHOWING A RIDGE OF HIGH PRESSURE ALOFT SLOWLY NUDGING
EASTWARD INTO THE CONTROL ROCKIES. THIS WILL RESULT IN SLOWLY
MODERATING TEMPERATURES...WITH HIGHS RETURNING TO NEAR NORMAL BY
BY THURSDAY. HIGH TEMPS TODAY WILL WARM A BIT...BUT STILL REMAIN
10 TO 15 DEGS BELOW NORMAL ESPECIALLY ACROSS WESTERN NEBRASKA. NAM
AND GFS SHOW A LEE SIDE SURFACE TROUGH DEVELOPING ONCE AGAIN BY
LATE TODAY AHEAD OF AN UPPER LEVEL DISTURBANCE PUSHING EASTWARD
WELL NORTH OF SOUTHEAST WYOMING. WITH HIGH PRESSURE ESTABLISHED
WEST OF THE CONTINENTAL DIVIDE...EXPECT A STRONG LLVL PRESSURE
GRADIENT TO INTENSIFY LATER TODAY LEADING TO INCREASING WINDS OVER
WYOMING...ESPECIALLY OVER THE MORE WIND PRONE AREAS. WITH MODELS
CONTINUING TO SHOW 700MB WINDS 50 TO 55 KTS AND A STRENGTHENING
LLVL PRESSURE GRADIENT INTO TONIGHT THROUGH EARLY THURSDAY
MORNING...ISSUED A HIGH WIND WATCH FOR THE SOUTHERN LARAMIE
RANGE...SOUTHWEST PLATTE COUNTY INCLUDING THE BORDEAUX AREA...AND
EASTERN CARBON COUNTY INCLUDING THE ARLINGTON AREA. WINDS APPEAR
TO BE MAINLY GRADIENT DRIVEN WITH NOT TOO MUCH SUPPORT ALOFT AS
JET STREAM WINDS INCREASE TO 80 KTS TONIGHT...BUT STILL THINK
CRITERIA WILL BE MET IN THESE AREAS CONSIDERING RECENT HIGH WIND
EVENTS. OTHERWISE...MAINLY DRY CONDITIONS ACROSS THE AREA THROUGH
THURSDAY OUTSIDE OF PERIODS OF LIGHT SNOW OR FLURRIES ACROSS THE
HIGHER MOUNTAINS OF CARBON AND ALBANY COUNTIES. NOT AS CONCERNED
WITH FOG ACROSS THE VALLEYS THIS MORNING AND THURSDAY MORNING WITH
AMPLE CLOUD COVER EXPECTED.

FOR THURSDAY NIGHT AND FRIDAY...MODELS SHOW A QUICK MOVING UPPER
LEVEL TROUGH PUSHING SOUTHEASTWARD ACROSS THE WESTERN UNITED
STATES AND INTO THE NORTHERN AND CNTRL ROCKIES. OTHER THAN A SNOW
FLURRY OR SNOW SHOWER...NOT TOO MUCH PRECIP IS EXPECTED OUT OF
THIS SYSTEM IN THE LOWER ELEVATIONS WITH THE MOUNTAINS RECEIVING
LIGHT SNOW ACCUMULATIONS IN BRIEF UPSLOPE FLOW. IF ANYTHING...THIS
SYSTEM WILL HELP MIX OUT THE REMAINING COLD ARCTIC AIRMASS IN THE
LOWEST VALLEYS RESULTING IN WARMER TEMPS ON FRIDAY AND HIGHS IN
THE 30S AND 40S. KEPT HIGH POP NEAR 100 PERCENT IN THE HIGHER
MOUNTAINS INTO FRIDAY MORNING WITH 25 TO 50 PERCENT CHANCE OF SNOW
IN THE LOWER ELEVATIONS...MAINLY WEST OF THE LARAMIE RANGE.

LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY

FORECAST CHALLENGES IN THE LONG TERM DEAL PRIMARILY WITH WINDS.
WINDS WILL HAVE A BIG IMPACT ON TEMPERATURES AS WELL.

MOUNTAIN SNOWS TO CONTINUE INTO SATURDAY ACROSS THE SNOWY AND
SIERRA MADRE RANGES. LOOKS LIKE FOR THE MOST PART...WE STAY IN
UPPER NORTHWEST FLOW THROUGH THE EXTENDED...WITH A SWITCH TO
WESTERLY FLOW IN THE LOWER LEVELS SATURDAY NIGHT INTO SUNDAY.

WINDS REALLY BEGIN TO INCREASE SUNDAY AS GFS SHOWS WINDS OF 50 TO
60KTS ACROSS SOUTHEAST WYOMING AT 700MBS. GFS AND ECMWF SHOW AN
UPPER SHORTWAVE MOVING THROUGH SOUTHERN WYOMING DURING THIS
TIME...WITH OROGRAPHIC SNOWS OVER THE SNOWY AND SIERRA MADRE
RANGES ONCE AGAIN. WENT OVER GUIDANCE FOR SOUTHERN CARBON COUNTY
WITH POPS. WOULD EXPECT WE WILL BE DEALING WITH HIGH WIND
HEADLINES FOR THE LARAMIE RANGE AND OUR WIND PRONE AREAS THROUGH
MUCH OF THE DAY SUNDAY INTO MONDAY AS 700MB WINDS INCREASE TO
75KTS OVERNIGHT INTO MONDAY.

700MB WINDS TO STAY UP THROUGH THE WEEK AS GFS AND TO A LESSER
EXTENT THE ECMWF CONTINUE TO SHOW STRONG WINDS AT 700MBS. GOOD
THING ABOUT THESE WINDS ARE THAT THEY SHOULD KEEP TEMPERATURES
FAIRLY WARM IN STRONG DOWN SLOPING CONDITIONS. THERE IS A BACKDOOR
FRONT THAT LOOKS TO BE LINING UP JUST EAST OF THE PANHANDLE
TUESDAY THAT WE WILL NEED TO WATCH. ANY FURTHER MOVEMENT WEST OF
THIS FRONT WILL HAVE SERIOUS IMPACTS ON OUR TEMPERATURES. FOR NOW
THOUGH...KEPT TEMPERATURES WARM IN THESE STRONG DOWN SLOPING
WINDS.

AVIATION...12Z TAFS

LOOK FOR VFR CONDITIONS WITH GUSTY SOUTHWEST WINDS TODAY.
STRONGEST WINDS LOOK TO BE OUT BY RAWLINS WHERE WINDS WILL BECOME
QUITE STRONG THIS EVENING.

FIRE WEATHER...NO FIRE WEATHER CONCERNS THROUGH THE WEEK DUE TO
RECENT SNOWFALL...PERSISTENT COLD TEMPERATURES AND MODERATE TO
HIGH HUMIDITIES. STRONG WESTERLY WINDS WILL RETURN TO PORTIONS OF
WYOMING BY TONIGHT AND THURSDAY AS A LOW LEVEL PRESSURE GRADIENT
STRENGTHENS. STRONG WINDS ARE EXPECTED TO CONTINUE INTO EARLY NEXT
WEEK AS A SERIES OF STORM SYSTEMS MOVE INTO THE GREAT PLAINS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 6 PM WEDNESDAY TO 10 PM WEDNESDAY FOR
     WYZ106-WYZ110-WYZ116.
     HIGH WIND WARNING FROM 10 PM WEDNESDAY TO NOON THURSDAY FOR
     WYZ106-WYZ110-WYZ116.
     HIGH WIND WATCH FROM 6 PM WEDNESDAY TO NOON THURSDAY FOR WYZ117.
NE...NONE.

&&

SHORT TERM/AVIATION...GRIFFITH
LONG TERM...
Hazardous weather outlook, Jan 12, 9:45 AM MST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
945 AM MST WED JAN 12 2011

WYZ106-110-116-117-131015-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
945 AM MST WED JAN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS WILL BE ON THE INCREASE THROUGH THE AFTERNOON HOURS AND
ARE EXPECTED TO BECOME QUITE STRONG THIS EVENING INTO THURSDAY
MORNING. A HIGH WIND WARNING HAS BEEN POSTED FOR PORTIONS OF THE
SOUTHERN AND CENTRAL LARAMIE RANGE...ALONG WITH THE NORTH SNOWY
RANGE FOOTHILLS NEAR ARLINGTON WHERE SUSTAINED WINDS OF 35 TO 45 MPH
WITH GUSTS TO 65 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW SHOWERS WILL BE POSSIBLE THURSDAY NIGHT INTO FRIDAY. AT THIS
TIME...SNOW ACCUMULATIONS LOOK TO BE LIGHT.

AN EXTENDED PERIOD OF STRONG WESTERLY TO SOUTHWESTERLY WINDS LOOK
POSSIBLE SUNDAY THROUGH MUCH OF THE NEXT WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101-102-104-105-108-109-
111>115-119-131015-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
GOSHEN COUNTY-CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-EAST LARAMIE COUNTY-
945 AM MST WED JAN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXTENDED PERIOD OF STRONG WESTERLY TO SOUTHWESTERLY WINDS LOOK
POSSIBLE SUNDAY THROUGH MUCH OF THE NEXT WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ103-107-118-131015-
NORTH LARAMIE RANGE-EAST PLATTE COUNTY-CENTRAL LARAMIE COUNTY-
945 AM MST WED JAN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS WILL BE ON THE INCREASE THROUGH THE AFTERNOON HOURS AND
ARE EXPECTED TO BECOME STRONG THIS EVENING INTO THURSDAY MORNING.
SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXTENDED PERIOD OF STRONG WESTERLY TO SOUTHWESTERLY WINDS LOOK
POSSIBLE SUNDAY THROUGH MUCH OF THE NEXT WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jan 12, 9:13 AM MST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
913 AM MST WED JAN 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 AM     EXTR WIND CHILL  KIMBALL                 41.23N 103.66W
01/11/2011  M-26.00 F        KIMBALL            NE   AWOS

0653 AM     EXTR WIND CHILL  ALLIANCE                42.10N 102.87W
01/11/2011  M-25.00 F        BOX BUTTE          NE   ASOS

0653 AM     EXTR WIND CHILL  DOUGLAS                 42.76N 105.39W
01/11/2011  M-27.00 F        CONVERSE           WY   ASOS

0653 AM     EXTR WIND CHILL  PUMPKIN VINE            41.05N 105.46W
01/11/2011  M-20.00 F        ALBANY             WY   DEPT OF HIGHWAYS

0653 AM     EXTR WIND CHILL  SIDNEY                  41.13N 102.97W
01/11/2011  M-24.00 F        CHEYENNE           NE   ASOS

0653 AM     EXTR WIND CHILL  CHADRON                 42.83N 103.00W
01/11/2011  M-28.00 F        DAWES              NE   ASOS

0653 AM     EXTR WIND CHILL  LARAMIE                 41.31N 105.58W
01/11/2011  M-20.00 F        ALBANY             WY   ASOS

0726 AM     EXTR WIND CHILL  4 NNE BEREA             42.26N 102.97W
01/11/2011  E-28.00 F        BOX BUTTE          NE   MESONET

            THIS IS ESTER CANYON ON HWY 385 AT MP 34.

0730 AM     EXTR WIND CHILL  ARLINGTON               41.59N 106.21W
01/11/2011  M-22.00 F        CARBON             WY   DEPT OF HIGHWAYS

0732 AM     EXTR WIND CHILL  VEDAUWOO                41.15N 105.40W
01/11/2011  M-25.00 F        ALBANY             WY   DEPT OF HIGHWAYS

0740 AM     EXTR WIND CHILL  DEER CREEK              42.83N 105.78W
01/11/2011  M-22.00 F        CONVERSE           WY   DEPT OF HIGHWAYS

0740 AM     EXTR WIND CHILL  11 SSE GARRETT          41.97N 105.52W
01/11/2011  E-25.00 F        ALBANY             WY   MESONET

            THIS IS DODGE CREEK RAWS.

0851 AM     EXTR WIND CHILL  DOUGLAS                 42.76N 105.39W
01/11/2011  M-20.00 F        CONVERSE           WY   ASOS

0851 AM     EXTR WIND CHILL  ARLINGTON               41.59N 106.21W
01/11/2011  M-20.00 F        CARBON             WY   DEPT OF HIGHWAYS

0852 AM     EXTR WIND CHILL  VEDAUWOO                41.15N 105.40W
01/11/2011  M-22.00 F        ALBANY             WY   DEPT OF HIGHWAYS

0852 AM     EXTR WIND CHILL  11 SSE GARRETT          41.97N 105.52W
01/11/2011  E-22.00 F        ALBANY             WY   MESONET

            THIS IS DODGE CREEK RAHS.

0853 AM     EXTR WIND CHILL  4 NNE BEREA             42.26N 102.97W
01/11/2011  E-28.00 F        BOX BUTTE          NE   MESONET

0853 AM     EXTR WIND CHILL  ALLIANCE                42.10N 102.87W
01/11/2011  M-21.00 F        BOX BUTTE          NE   ASOS

1046 AM     EXTR WIND CHILL  5 SSE CHADRON ST PARK   42.61N 102.97W
01/11/2011  E-23.00 F        DAWES              NE   MESONET

1046 AM     EXTR WIND CHILL  7 NW GLEN               42.68N 103.68W
01/11/2011  E-23.00 F        SIOUX              NE   MESONET

0151 AM     EXTR WIND CHILL  DEER CREEK              42.83N 105.78W
01/12/2011  M-20.00 F        CONVERSE           WY   DEPT OF HIGHWAYS

0553 AM     EXTR WIND CHILL  SIDNEY                  41.13N 102.97W
01/12/2011  M-20.00 F        CHEYENNE           NE   ASOS

0553 AM     EXTR WIND CHILL  ALLIANCE                42.10N 102.87W
01/12/2011  M-24.00 F        BOX BUTTE          NE   ASOS

0553 AM     EXTR WIND CHILL  4 E SCOTTSBLUFF         41.87N 103.59W
01/12/2011  M-20.00 F        SCOTTS BLUFF       NE   ASOS

            THIS IS SCOTTSBLUFF AIRPORT.

0653 AM     EXTR WIND CHILL  CHADRON                 42.83N 103.00W
01/12/2011  M-29.00 F        DAWES              NE   ASOS

0653 AM     EXTR WIND CHILL  4 E SCOTTSBLUFF         41.87N 103.59W
01/12/2011  M-20.00 F        SCOTTS BLUFF       NE   ASOS

            THIS IS SCOTTSBLUFF AIRPORT.

0653 AM     EXTR WIND CHILL  ALLIANCE                42.10N 102.87W
01/12/2011  M-22.00 F        BOX BUTTE          NE   ASOS

0717 AM     EXTR WIND CHILL  5 SSE CHADRON ST PARK   42.61N 102.97W
01/12/2011  E-20.00 F        DAWES              NE   MESONET

            THIS IS ESTER CANYON ON HWY 385 AT MP 34.

0751 AM     EXTR WIND CHILL  DEER CREEK              42.83N 105.78W
01/12/2011  M-20.00 F        CONVERSE           WY   DEPT OF HIGHWAYS

0753 AM     EXTR WIND CHILL  ALLIANCE                42.10N 102.87W
01/12/2011  M-28.00 F        BOX BUTTE          NE   ASOS

&&

DDEAL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 high wind. Local standard time, as filed.

High Wind, North Snowy Range Foothills

When
January 12, 2:26 PM MST to 6:16 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

WYDOT sensor at Arlington recorded sustained winds in excess of 40 mph and wind gusts greater than 58 mph with a peak gust of 63 mph at 12/1546 MST.

High Wind, Central Laramie Range and Southwest Platte County

When
January 12, 4:45 PM MST to January 13, 8:45 AM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

WYDOT sensor at Bordeaux recorded sustained winds in excess of 40 mph with gusts greater than 58 mph throughout the period with a peak gust of 73 mph 12/2350 MST.

High Wind, South Laramie Range Foothills

When
January 12, 6:30 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

UP railroad sensor at Emkay recorded a peak gust of 63 mph.

High Wind, North Snowy Range Foothills

When
January 12, 9:31 PM MST to January 13, 9:21 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

WYDOT sensor at Arlington recorded sustained winds greater than 40 mph and gusts greater than 58 mph off and on through the period with a peak gust of 68 mph 13/0241 MST.

High Wind, South Laramie Range

When
January 12, 9:47 PM MST to January 13, 6:52 AM MST
Where
South Laramie Range forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

WYDOT sensor at Vedauwoo recorded sustained winds in excess of 40 mph and wind gusts greater than 58 mph through the period.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2011Every state in 2011This day in weather historyWarnings in Wyoming, January 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 268937, 268939, 268935, 268938, 268936.